1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 2 Mild dizzy spells

Discussion in 'Ask A Question' started by les74, Dec 12, 2016.

  1. les74

    les74 Type 2 · Well-Known Member

    Messages:
    47
    Likes Received:
    34
    Trophy Points:
    38
    I was diagnosed T2 in June on a reading of 48. Since then I've lost 3 stones and brought my reading down to 39 so I'm quite chuffed. I'm not on meds other than statins. I'm quite fit and well. However I do have mild dizzy spells when standing up. Has anyone else got that symptom?
     
    • Agree Agree x 1
  2. Juicetin

    Juicetin Prediabetes · Well-Known Member

    Messages:
    350
    Likes Received:
    259
    Trophy Points:
    103
    Yes me, exactly the same, mild dizzy spells when standing up and sometimes at other times of the day.
     
    • Agree Agree x 1
  3. catherinecherub

    catherinecherub · Guest

    • Like Like x 1
    • Agree Agree x 1
  4. Bluetit1802

    Bluetit1802 Type 2 (in remission!) · Guru

    Messages:
    24,487
    Likes Received:
    30,241
    Trophy Points:
    298
    Yes, I doubt it has anything to do with diabetes or statins. It could be a sudden blood pressure drop. It could also be a touch of postural vertigo. It could be something else. . As long as it is mild and not enough to make you faint I doubt there is a great deal of cause for concern, but do mention it to your doc or nurse though.

    Edit. One way to reduce this is when you stand up from sitting keep your eyes on the ground and your head down.
     
    • Agree Agree x 1
  5. ickihun

    ickihun Type 2 · Master

    Messages:
    12,947
    Likes Received:
    18,170
    Trophy Points:
    298
    I do. Its being investigated by a cardiologist as I'm having other symptoms to.
    I've been told it could be blood pressure related. As I have Acute hypertension.
     
  6. Daphne917

    Daphne917 Type 2 (in remission!) · Well-Known Member

    Messages:
    2,412
    Likes Received:
    7,278
    Trophy Points:
    198
    I had dizzy spells whilst on statins which was why, with my doctor's agreement, I stopped taking them. I also found that they raised my hba1c from 48 to 54.
     
    • Useful Useful x 1
  7. Squire Fulwood

    Squire Fulwood Type 2 · Expert

    Messages:
    6,057
    Likes Received:
    4,814
    Trophy Points:
    178
    I fell over to the right in 1980 and ended up in hospital. It was not mild dizziness it was full on "can't stand up" stuff. I went through some scanners but it was not a help. They diagnosed me with BPPV which means it won't hurt but you might fall over..

    I improved as they said I would. They actually said that I would get used to it and for many years I did. Now I find that lots of people have this condition and they are advised not to look up. Looking up makes it worse so my DIY is ********. Giddy seems to be a part of getting old.
     
    • Hug Hug x 1
  8. rmurphy195

    rmurphy195 · Member

    Messages:
    10
    Likes Received:
    11
    Trophy Points:
    23
    I have this problem as well - since being prescribed Tamsulosin for BPH. In my case its Postural Hypotension (I think) http://www.nhs.uk/Conditions/Blood-pressure-(low)/Pages/Symptoms.aspx

    A damn nuisance. It does cause a problem if you are learning to fly!

    It particularly happens after exercise for some reason, and in warmer weather - I "grey out" momentarily. I think its because the Tamsulosin affects a muscle in the groin somewhere that contracts when you stand-up, the muscles purpose is to maintain blood pressure so it doesn't drop momentarily. Tamsulosin and related medication relaxes this muscle so it doesn't work properly otr something.

    I did have the problem when I first was diagnosed as T2, the BP tablet I was prescribed initially gave me the same symptoms, the GP swopped it for Irbesartan and that cured the problem until I needed the Tamsulosin later. I was swapped onto Tamsulosin to try and get rid of the symptom and it helped - but I can't remember what I was swopped from.

    Obviously the cause in my case might not be the same as in your case. I did get a BP monitor to see if I could identify what's happening, but of course I found that by the time I could measure my BP it was all back to normal!
     
    • Winner Winner x 1
  9. CatAndLucy

    CatAndLucy Type 2 · Member

    Messages:
    15
    Likes Received:
    11
    Trophy Points:
    43
    I get them. It's postural hypotension for me. I've always had slightly low bp in general and it just seems to misbehave now and again. I'm not sure if it helps but I try and up my salt intake slightly when it's bad.
     
  10. KarenAdamson

    KarenAdamson Type 1 · Active Member

    Messages:
    26
    Likes Received:
    48
    Trophy Points:
    53
    Could be a simple as an ear infection. I had this and was put on tablets for it which stopped the dizziness. See you G.P. who will check your blood pressure as well
     
    • Agree Agree x 1
  11. serenity648

    serenity648 · Guest

    I started getting them, then it was suggested to me that maybe i needed more salt in my diet, as a low carb diet, or any diet, reduces our salt intake.

    It worked. I had a bit more salt, and no more dizzy spells.
     
    • Like Like x 1
  12. Brunneria

    Brunneria Other · Moderator
    Staff Member

    Messages:
    18,151
    Likes Received:
    32,490
    Trophy Points:
    298
    Hi and welcome @les74

    The first few minutes of this video covers the symptoms you describe - connected to low carbing and electrolytes

     
    • Informative Informative x 1
    • Useful Useful x 1
  13. desidiabulum

    desidiabulum · Well-Known Member

    Messages:
    685
    Likes Received:
    758
    Trophy Points:
    113
    It has been documented that statins reduce blood pressure -- might just be tipping you over the edge if you have lower bp anyway. What you describe does sound like good old postural hypotension. Advice I was given was: add a bit of salt to diet; get up slowly; clench fist a few times to push BP up; sit down again if you need it. If it really starts interfering with your life you could try surgical stockings (I know -- that's why I decided just to get up slowly and add salt!). Anyone out there had a tilt test?
     
  14. Ledzeptt

    Ledzeptt Type 3c · Well-Known Member

    Messages:
    534
    Likes Received:
    522
    Trophy Points:
    133
    I have low blood pressure (due to my medication) and get these symptoms. I get told to "take care" when standing up and to drink more fluids; whether water or tea, etc.

    When in hospital (as I often am), and my blood pressure is tested every few hours, then drinking water does seem to raise my BP.
     
  15. 4ratbags

    4ratbags Type 2 · Well-Known Member

    Messages:
    3,334
    Likes Received:
    9,553
    Trophy Points:
    178
    I also find a bit of extra salt will help relieve mild dizziness.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook